Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Herbert Stahl and Vilmos Totik
Title: General orthogonal polynomials
Additional book information: Encyclopaedia of Mathematics and its Applications, vol.\ 43, Cambridge University Press, Cambridge, 1992, 250 pp., US$59.95. ISBN 0-521-41534-9.

References [Enhancements On Off] (What's this?)

  • [1] Paul Erdös and Paul Turán, On interpolation. III. Interpolatory theory of polynomials, Ann. of Math. (2) 41 (1940), 510–553. MR 0001999, https://doi.org/10.2307/1968733
  • [2] W. K. Hayman and P. B. Kennedy, Subharmonic functions, vol. 1, London Math. Society Monographs (N.S.), vol. 9, Academic Press, London, 1976.
  • [3] N. S. Landkof, Foundations of modern potential theory, Springer-Verlag, New York-Heidelberg, 1972. Translated from the Russian by A. P. Doohovskoy; Die Grundlehren der mathematischen Wissenschaften, Band 180. MR 0350027
  • [4] Paul Nevai, Géza Freud, orthogonal polynomials and Christoffel functions. A case study, J. Approx. Theory 48 (1986), no. 1, 3–167. MR 862231, https://doi.org/10.1016/0021-9045(86)90016-X
  • [5] E. A. Rahmanov, On the asymptotics of the ratio of orthogonal polynomials. II, Math. USSR-Sb. 46 (1983), 105-117.
  • [6] Edward B. Saff and Vilmos Totik, Logarithmic potentials with external fields, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 316, Springer-Verlag, Berlin, 1997. Appendix B by Thomas Bloom. MR 1485778
  • [7] T. J. Stieltjes, Recherches sur les fractions continues, Ann. Fac. Sci. Toulouse Math. (6) 4 (1995), no. 1, Ji–Jiv, J1–J35 (French). Reprint of the 1894 original; With an introduction by Jean Cassinet. MR 1344720, https://doi.org/10.5802/afst.789
    Thomas Jan Stieltjes, Recherches sur les fractions continues, Ann. Fac. Sci. Toulouse Math. (6) 4 (1995), no. 2, Ji, J36–J75 (French). Reprint of the 1894 original. MR 1344726
  • [8] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, RI, 1975.
  • [9] M. Tsuji, Potential theory in modern function theory, Maruzen Co., Ltd., Tokyo, 1959. MR 0114894
  • [10] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Third edition. American Mathematical Society Colloquium Publications, Vol. XX, American Mathematical Society, Providence, R.I., 1960. MR 0218587
    J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Fourth edition. American Mathematical Society Colloquium Publications, Vol. XX, American Mathematical Society, Providence, R.I., 1965. MR 0218588

Review Information:

Reviewer: D. S. Lubinsky
Journal: Bull. Amer. Math. Soc. 28 (1993), 403-408
DOI: https://doi.org/10.1090/S0273-0979-1993-00374-4